Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 183, NWS Atlanta, GA

June 25, 20204 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2020, 7:42 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2020, 7:42 PM EDT (23:42 UTC)
Expired
Jun 25, 2020, 8:30 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

037 
WUUS52 KFFC 252342
SVRFFC
GAC093-193-249-261-260030-
/O.NEW.KFFC.SV.W.0183.200625T2342Z-200626T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
742 PM EDT Thu Jun 25 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Macon County in west central Georgia...
  Northwestern Dooly County in central Georgia...
  Southeastern Schley County in west central Georgia...
  Northeastern Sumter County in west central Georgia...

* Until 830 PM EDT.

* At 742 PM EDT, a severe thunderstorm was located over Bumphead, or
  7 miles east of Ellaville, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Andersonville, Andersonville National Historic, Clearview,
  Methvins, Bumphead, Flint River Wma, La Crosse and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3215 8425 3226 8424 3229 8393 3208 8395
TIME...MOT...LOC 2342Z 274DEG 19KT 3221 8419 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
645 
WWUS52 KFFC 252356
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Thu Jun 25 2020

GAC249-260006-
/O.CAN.KFFC.SV.W.0183.000000T0000Z-200626T0030Z/
Schley GA-
756 PM EDT Thu Jun 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHLEY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3213 8417 3227 8416 3229 8393 3208 8395
TIME...MOT...LOC 2356Z 277DEG 22KT 3219 8407 

$$

GAC093-193-261-260030-
/O.CON.KFFC.SV.W.0183.000000T0000Z-200626T0030Z/
Macon GA-Dooly GA-Sumter GA-
756 PM EDT Thu Jun 25 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL MACON...NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER
COUNTIES...

At 756 PM EDT, a severe thunderstorm was located over Pennington, or
7 miles south of Oglethorpe, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Andersonville, Flint River Wma, Andersonville National Historic,
Clearview, Pennington and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3213 8417 3227 8416 3229 8393 3208 8395
TIME...MOT...LOC 2356Z 277DEG 22KT 3219 8407 

HAIL...1.00IN
WIND...60MPH
 
$$
931 
WWUS52 KFFC 260030
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Thu Jun 25 2020

GAC093-193-261-260040-
/O.EXP.KFFC.SV.W.0183.000000T0000Z-200626T0030Z/
Macon GA-Dooly GA-Sumter GA-
830 PM EDT Thu Jun 25 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MACON...
NORTHWESTERN DOOLY AND NORTHEASTERN SUMTER COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3213 8417 3227 8416 3229 8393 3208 8395
TIME...MOT...LOC 0030Z 274DEG 19KT 3218 8387 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:38 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 25, 7:38 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
738 PM EDT Thu Jun 25 2020

...00Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 236 PM EDT Thu Jun 25 2020/

SHORT TERM /Tonight through Friday Night/...

Convection coverage is filling in across the southern majority of
the CWA as expected and have increase some likely pops accordingly
along and south of the I-20 corridor as a weak upper impulse
tracks along the enhanced moisture axis. Given the marginal
instability and weak shear, thinking general thunder is also on
track with potential for a few strong storms. The moisture axis
/quasi-stalled front looks like it could meander slightly more
northward for Friday so have trended the chance pops across mainly
north GA and still kept slight mention for farther south with
other diurnal forcing potential despite the broad ridging south of
the region.

Temps look to be near climo norms for lows tonight and Friday night
with slightly below norms for Friday afternoon highs.

Baker

LONG TERM /Saturday through Thursday/...

The long term period picks up on Saturday morning with a shortwave
trough moving across Georgia. The GFS remains more generous with
moisture than the ECMWF, but given the shortwave, chance PoPs for
the northern half of the CWA on Saturday seem reasonable. Shortwave
ridging sets up on Sunday with embedded vort maxes providing lift
for scattered showers and storms. The CWA will remain under the
influence of ridging for the early part of the week, though the
details of the upper-level pattern become murky starting on Tuesday
concerning the timing and location of shortwaves moving through the
flow. Moisture should remain plentiful through the period with PWATs
of 1.25 to around 2 inches. Given the upper-level impulses, ample
moisture, and a back-door cold front sinking south into Georgia from
Tennessee and the Carolinas, the ingredients for scattered to
numerous showers and storms will be in place each day... Warranting
chance to likely PoPs across the CWA Monday though Thursday.

High temperatures across the CWA will be near-normal to just below
normal through the long term period, and low temperatures will run
slightly above average, given rain chances and cloud cover.

Martin

&&

.AVIATION...
00Z Update...
Scattered shra/tsra is mainly near CSG this evening. While
isolated activity is possible elsewhere, confidence is too low to
include in TAF at this time. Otherwise, shra/tsra chances will
generally decrease overnight with chances increasing again Friday
afternoon. VFR cigs are largely expected overnight, though patchy
MVFR cannot be ruled out at ATL sites early Friday morning. Winds
remain west through the period 3-8kts overnight with speeds
10-12kts and gusts 14-18kts possible Friday afternoon.

//ATL Confidence...00Z Update...
Medium confidence on morning cigs and overnight precip potential.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  87  68  89 /  20  30  20  30
Atlanta         68  84  69  86 /  30  30  20  30
Blairsville     62  81  63  81 /  20  30  20  30
Cartersville    67  84  67  86 /  30  40  30  30
Columbus        69  90  71  91 /  50  20  10  20
Gainesville     67  83  68  84 /  20  30  20  30
Macon           69  89  70  92 /  30  30  10  20
Rome            67  85  67  86 /  30  30  20  30
Peachtree City  67  85  68  86 /  30  30  10  30
Vidalia         71  91  72  94 /  40  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....Martin
AVIATION...RW
Hazardous weather outlook, Jun 25, 12:10 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1210 PM EDT Thu Jun 25 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1210 PM EDT Thu Jun 25 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected to redevelop by
this afternoon. Some isolated strong storms will be possible with
gusty winds, small hail, frequent lightning and heavy rainfall as
the primary concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening. Gusty winds, frequent lightning, and
heavy rain will be possible with any storms that do develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 25, 7:10 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Thu Jun 25 2020

GAZ078-089-260000-
Harris GA-Muscogee GA-
710 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRIS AND
NORTHWESTERN MUSCOGEE COUNTIES UNTIL 800 PM EDT...

At 710 PM EDT...a strong thunderstorm was near Beans Mill, or 8 miles
east of Opelika...moving east at 20 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail and frequent
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Lightning is one of nature's
           leading killers. If you can hear thunder...you are close
           enough to be struck by lightning.

Some locations in the path of this storm include
Hamilton, Goat Rock Lake, Mountain Hill, Cataula, Fortson, Mulberry
Grove and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3275 8484 3252 8488 3255 8504 3259 8508
      3262 8509 3263 8508 3264 8510 3264 8511
      3266 8509 3269 8512 3272 8512 3274 8511
      3275 8514
TIME...MOT...LOC 2310Z 279DEG 17KT 3266 8523

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jun 25, 7:12 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Thu Jun 25 2020

GAZ109-110-260000-
Telfair GA-Dodge GA-
712 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR AND SOUTHEASTERN DODGE
COUNTIES UNTIL 800 PM EDT...

At 712 PM EDT...a strong thunderstorm was over Milan, or 11 miles
west of McRae...moving southeast at 30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Lumber City, Milan, Chauncey, Jacksonville, Horse Creek Wma
and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8295 3203 8321 3215 8310 3192 8266
      3192 8268 3191 8268 3190 8269 3190 8270
      3186 8276 3186 8278 3185 8279 3184 8278
      3181 8282 3182 8284 3178 8286 3178 8289
      3179 8290
TIME...MOT...LOC 2312Z 307DEG 25KT 3204 8310

WIND...40MPH
Special weather statement, Jun 25, 7:20 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Thu Jun 25 2020

GAZ080-092-093-252345-
Macon GA-Schley GA-Taylor GA-
720 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN SCHLEY AND
SOUTHERN TAYLOR COUNTIES UNTIL 745 PM EDT...

At 719 PM EDT...a strong thunderstorm was near Ideal, or 8 miles
northwest of Oglethorpe...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Rupert, Garden Valley, Winchester, Bartlett and Hicks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8438 3253 8434 3250 8396 3237 8388
      3226 8402
TIME...MOT...LOC 2319Z 281DEG 20KT 3240 8414

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 25, 7:29 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EDT Thu Jun 25 2020

GAZ102-260000-
Stewart GA-
729 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 800 PM
EDT...

At 729 PM EDT...a strong thunderstorm was near Providence Canyon
State Park, or 9 miles west of Lumpkin...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Westville, Brooklyn, Louvale,
Providence Canyon State Park and Kimbrough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3201 8506 3202 8505 3206 8506 3209 8504
      3213 8506 3218 8501 3217 8464 3216 8465
      3215 8464 3203 8464 3203 8465 3198 8465
      3198 8464 3197 8465 3196 8464 3194 8466
TIME...MOT...LOC 2329Z 277DEG 18KT 3208 8496

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 25, 7:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT THU JUN 25 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             3 SSE GENEVA            32.54N  84.52W
06/25/2020  E1.00 INCH       MARION             GA   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 240 SOUTH OF
            GENEVA.

&&

EVENT NUMBER FFC2000794

TV
Special weather statement, Jun 25, 7:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT Thu Jun 25 2020

GAZ093-095-105-260015-
Macon GA-Dooly GA-Houston GA-
742 PM EDT Thu Jun 25 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...NORTHERN DOOLY
AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was near Winchester, or 8 miles
northeast of Oglethorpe...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Moss Oak,
Elko, Winchester, Grove Park and Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3230 8406 3245 8403 3245 8393 3244 8383
      3244 8370 3233 8367 3224 8374
TIME...MOT...LOC 2341Z 279DEG 25KT 3237 8395

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:00 PM EDTSpecial Weather StatementFFCChattahoochee, Marion30 min
Jun 24, 8:34 PM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Jun 24, 11:10 PM EDTSpecial Weather StatementFFCSchley35 min
Jun 24, 11:38 PM EDTSpecial Weather StatementFFCHouston, Pulaski37 min
Jun 24, 11:48 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Pulaski42 min
Jun 25, 12:26 AM EDTSpecial Weather StatementFFCCrisp49 min
Jun 25, 3:50 PM EDTSpecial Weather StatementFFCHarris, Talbot25 min
Jun 25, 4:27 PM EDTSpecial Weather StatementFFCTalbot33 min
Jun 25, 4:52 PM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor38 min
Jun 25, 5:28 PM EDTSpecial Weather StatementFFCHouston, Peach32 min
Jun 25, 5:40 PM EDTSpecial Weather StatementFFCTalbot35 min
Jun 25, 5:57 PM EDTSpecial Weather StatementFFCBleckley33 min
Jun 25, 6:11 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Talbot, Taylor49 min
Jun 25, 6:31 PM EDTSpecial Weather StatementFFCDodge29 min
Jun 25, 6:35 PM EDTSpecial Weather StatementFFCTalbot25 min
Jun 25, 6:39 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Pulaski36 min
Jun 25, 6:52 PM EDTSpecial Weather StatementFFCMuscogee23 min
Jun 25, 6:57 PM EDTSpecial Weather StatementFFCDooly33 min
Jun 25, 7:00 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot, Taylor45 min
Jun 25, 7:07 PM EDTSevere Thunderstorm WarningFFCDooly, Sumter38 min
Jun 25, 7:10 PM EDTSpecial Weather StatementFFCHarris50 min
Jun 25, 7:12 PM EDTSpecial Weather StatementFFCTelfair48 min
Jun 25, 7:20 PM EDTSpecial Weather StatementFFCMacon25 min
Jun 25, 7:29 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 25, 7:42 PM EDTSpecial Weather StatementFFCMacon33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.